What has been everyone’s expereince that has Exercise-induced bronchoconstriction?

My 17yr son just was diagnosed with exercise-induced bronchoconstriction. We are working with his pulmonologist to try and find a medicine that will help him. He runs XC country and track. He only has problems about 2 miles into a 5k race. His whole body and chest tightens up from low oxygen. He uses the albuterol inhaler before races. It helps some but the cold air seems to exacerbate the problem. He recently tried adding Asmanex inhaler daily but it doesn’t seem to be helping anymore that the albuterol inhaler pre-race. He recently ran at State and had to keep slowing down to feel relief. Any help on what medicines helped for EIB is appreciated!


Community Answers
  • SamuelTaylor moderator
    2 weeks ago

    Hi Kris, thank you for you question. It can be a very different experience for everyone. Personally, it is never solely exercise induced; there is always an environment that triggers my asthma. I usually find great relief from my inhaler and going to an environment with fresh air to rest.
    I don’t believe that my asthma is as severe as other people’s, so this experience may be different from yours. We always recommend that you consult your physician before making steps towards management or medication. What has your experience been like? What are you doing to manage your asthma? I wish you well.

    -Samuel, Asthma.net Team

  • Leon Lebowitz, RRT moderator
    2 weeks ago

    Hi kris and thanks for your post. You may be aware we cannot provide medical advice over the internet (for your own safety), but let’s see how the community responds with their own anecdotal experiences. That might give you some additional ideas to discuss with your son’s physician. Wishing you well, Leon (site moderator)

  • kris author
    2 weeks ago

    Hi yes I’m aware you can’t provide medical advice. I’m just trying to eliminate some of the trial and error.
    I’m also worried about giving my son Advair and other LABA medicine. I’m hoping to find something for my son that works with few side effects. Thank you.

  • Leon Lebowitz, RRT moderator
    1 week ago

    Hi kris and thanks for your reply and for your understanding. Have you made any progress as yet?
    Please do keep us apprised as to your progress. Warm regards, Leon (site moderator)

  • Lyn Harper, RRT moderator
    2 weeks ago

    That’s completely understandable, kris. The less side effects, the better. None would be best. One thing I’ve found helpful is going directly to the website of the medication and looking at the “reviews” from patients taking it. Granted everyone reacts differently, but you can often read between the lines and get a pretty good idea of how well people react to a medication. It’s just a thought.

    Regards,
    Lyn (site moderator)

  • Share Your Answer

    Poll